Tornadoes · United States · Oklahoma · 2011
EF2 tornado, Hominy to Pawhuska Arpt, Oklahoma, May 24, 2011
From Hominy to Pawhuska Arpt, this EF2 tornado ran 17.0 miles across Osage County on May 24, 2011, touching down at 6:49 PM CDT and reaching 750 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- May 24, 2011
- Touchdown
- 6:49 PM CDT (23:49 UTC)
- Lifted
- 7:14 PM CDT (00:14 UTC)
- On the ground
- 25 minutes
- Path length
- 17.0 miles (27.4 km)
- Path width
- 750 yards (686 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- County
- Osage County
- Touchdown point
- 36.465, -96.576
- Lift-off point
- 36.676, -96.423
- Record number
- 1105241749-01
The damage survey
5 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 107 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Severe thunderstorms developed along a dry line over central Oklahoma during the afternoon hours. Very unstable air and strong wind shear east of the dry line supported supercell thunderstorm structures, which persisted as the storms moved into eastern Oklahoma during the evening hours. These severe storms produced tornadoes, large hail to golfball size, and very strong damaging downburst wind across much of eastern Oklahoma.
A tornado uprooted several trees and snapped large tree limbs. Maximum estimated wind in the tornado based on this damage was about 95 mph.
A tornado snapped or uprooted a number of large trees and snapped power poles. Maximum estimated wind in the tornado based on this damage was about 115 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
41 minutes of warning. NWS TSA issued a tornado warning for this county at 23:08 UTC, 41 minutes before the tornado touched down, in force until 00:15 UTC.
The county was under a tornado watch, issued at 17:53 UTC and running to 03:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 17:53 UTC | 03:00 UTC | Tornado Watch | TSA |
| 23:08 UTC | 00:15 UTC | Tornado Warning | TSA |
| 23:49 UTC | 00:30 UTC | Tornado Warning | TSA |
| 23:53 UTC | 01:00 UTC | Severe Thunderstorm Warning | TSA |
| 00:19 UTC | 01:15 UTC | Severe Thunderstorm Warning | TSA |
| 00:29 UTC | 01:00 UTC | Tornado Warning | TSA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a High Risk, with a 0.45 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:44 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 24, 6:08 PM CDT, 41 minutes earlier.
Area forecast discussion, May 24, 6:08 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT TUE MAY 24 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MAIN CONCERN IS DEFINITELY WITH THE CONVECTION THAT IS VERY NEAR
THE I35 CORRIDOR AT PRESENT...MOVING EAST. BVO/TUL/RVS WILL BE
IMPACTED AROUND 01Z PER DISTANCE/SPEED TOOL...WITH MLC FOLLOWING
AROUND 02Z...AND FYV/XNA/FSM AROUND 04 TO 05Z. WILL CARRY TEMPOS
FOR THE MAIN IMPACT TIME FRAME WITH IFR CONDITIONS LIKELY.
TERMINALS MAY BE THREATENED BY SEVERE WINDS/HAIL...AND INDIVIDUAL
TAFS WILL BE AMENDED WHEN A HIGHER CONFIDENCE THAT THE INDIVIDUAL
TERMINAL WILL SEE THOSE THREATS. WINDS WILL SHIFT TO THE WEST
TOMORROW AS THE UPPER LOW MOVES OVERHEAD...AND SCATTERED SHOWERS
MAY IMPACT ALL TERMINALS EXCEPT MLC/FSM DURING THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 338 PM CDT TUE MAY 24 2011/
DISCUSSION...
CURRENTLY...THUNDERSTORM ACTIVITY HAS INITIATED ACROSS WESTERN
OKLAHOMA ALONG A DRYLINE ASSOCIATED WITH A FRONTAL BOUNDARY
STRETCHED OVER NORTHERN TEXAS AND CENTRAL KANSAS. THIS
DEVELOPMENT WILL BE THE MAIN FOCUS WITHIN THE FORECAST PACKAGE.
AHEAD OF THE DRYLINE...A SOUTHERLY LOW LEVEL WIND FIELD HAS PUSHED
LOW 70S DEWPOINTS AND SFC TEMPS INTO THE 80S. WITHIN THE WARM
SECTOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP
ALONG THE DRYLINE AND SPREAD NORTHEAST INTO AND ACROSS THE CWA. A
HIGHLY UNSTABLE ATMOSPHERE WITH STEEP MID- LEVEL LAPSE
RATES...CAPE VALUES IN THE 3000-5000 J/KG RANGE...AND 40-60KT
0-6KM SHEAR WILL ALLOW FOR THUNDERSTORMS TO QUICKLY INITIATE AND
BECOME SEVERE. VERY LARGE HAIL...DAMAGING WINDS AND POSSIBLE
STRONG TORNADOES WILL BE CAPABLE THIS EVENING AND INTO THE
OVERNIGHT HOURS AS THE DRYLINE AND FRONTAL BOUNDARY TRANSLATE
ACROSS OKLAHOMA.
A GENERAL MODEL CONSENSUS INDICATES THAT THE FRONTAL BOUNDARY IS
EXPECTED TO OVERTAKE THE DRYLINE LATE TONIGHT AS AN UPPER LEVEL
CUT OFF LOW MOVES INTO KANSAS. THIS WILL PUSH THE SEVERE WEATHER
POTENTIAL INTO CENTRAL AND EASTERN ARKANSAS DURING THE MORNING
HOURS WEDNESDAY. CHANCES FOR PRECIP WILL CONTINUE ON THE BACKSIDE
OF THE LOW PRIMARILY ACROSS THE NORTHERN HALF OF THE CWA THROUGH
THURSDAY AS THE CUT OFF LOW PUSHES OFF TO THE EAST. BEHIND THE
FRONTAL BOUNDARY RAIN SHOWERS LOOK TO BE THE PREDOMINATE PRECIP
TYPE WEDNESDAY NIGHT AND THURSDAY. WITHIN THIS TIME FRAME TEMPS
SHOULD BE COOLER BY THURSDAY WITH HIGHS IN THE UPPER 60S AND 70S.
FOLLOWED A BLEND OF GUIDANCE AND THE PREVIOUS FORECAST PACKAGE FOR
TEMPS WITHIN THE SHORT TERM.
MODELS BEGIN TO DIVERGE STARTING FRIDAY WITH A SHORT WAVE MOVING
ACROSS THE PLAINS. GFS LOOKS TO BE MORE AGGRESSIVE WITH THE
SYSTEM...HAVING PRECIP DEVELOP OVER THE REGION FRIDAY AND
SATURDAY...WHILE THE ECMWF IS A BIT SLOWER. WILL CONTINUE THE 20
POPS FOR FRIDAY/SATURDAY AS WAS MENTIONED IN THE PREVIOUS
FORECAST. A DOME OF HIGH PRESSURE LOOKS TO SET UP FOR THE START OF
THE NEXT WORK WEEK...WHICH SHOULD ALLOW FOR A MORE NEAR SUMMER
LIKE FEEL WITH TEMPS IN THE 80S TO NEAR 90 DEGREES. USED A BLEND
OF MODELS FOR TEMPS DURING THE EXTENDED TIME FRAME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 85 65 78 56 / 30 80 30 20
FSM 86 68 84 59 / 10 80 20 20
MLC 86 68 84 59 / 10 70 10 10
BVO 84 62 74 56 / 30 80 40 30
FYV 80 66 79 56 / 10 80 40 30
BYV 82 65 78 55 / 10 70 30 30
MKO 83 67 80 57 / 20 80 20 20
MIO 83 66 73 55 / 20 80 40 40
F10 84 65 80 57 / 30 80 20 10
HHW 87 70 86 60 / 0 70 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...22Hazardous weather outlook, May 24, 4:50 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CDT TUE MAY 24 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CDT TUE MAY 24 2011 ...TORNADIC OUTBREAK UNFOLDING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...CRITICAL. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...MUCH OF EASTERN OKLAHOMA AND ALL NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... TORNADIC SUPERCELLS HAVE DEVELOPED ACROSS CENTRAL OKLAHOMA AND WILL CONTINUE EASTWARD INTO NORTHEAST OKLAHOMA THIS EVENING. ADDITIONAL STORMS ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA ARE EXPECTED TO BECOME TORNADIC THIS EVENING...AND TRACK INTO SOUTHEAST OKLAHOMA AND EVENTUALLY WESTERN ARKANSAS AFTER SUNSET. VIOLENT TORNADOES HAVE ALREADY OCCURRED WITH THIS WEATHER EVENT...AND ADDITIONAL LONG TRACK VIOLENT TORNADOES ARE LIKELY DURING THE EVENING AND POSSIBLY OVERNIGHT HOURS. WIDESPREAD FLOODING CONTINUES ACROSS MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH SEVERAL LARGE STEM RIVERS IN FLOOD STATUS. ADDITIONAL RAINS TONIGHT WILL WORSEN ONGOING FLOODING...AND RESIDENTS SHOULD BE PREPARED FOR RAPID WATER RISES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK WILL BE REQUIRED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE ON WEDNESDAY...HOWEVER THE RISK OF SEVERE WEATHER WILL BE MUCH LESS THAN IN RECENT DAYS. ADDITIONAL THUNDERSTORM CHANCES WILL RETURN FRIDAY AND SATURDAY WITH A LIMITED RISK OF SEVERE WEATHER. MORE TRANQUIL WEATHER IS EXPECTED FOR THE LATTER HALF OF THE UPCOMING HOLIDAY WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 24, 1:22 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 3 S ALTUS 35.40N 93.76W
05/23/2011 FRANKLIN AR DEPT OF HIGHWAYS
SVR364 TREES AND POWERLINES DOWNED IN THE DENNING AREA.
&&
GEWLocal storm report, May 24, 1:46 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
146 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD CHELSEA 36.54N 95.43W
05/23/2011 ROGERS OK FIRE DEPT/RESCUE
FFW040 - WATER OVER SEVERAL ROADS. TWO ROADS CLOSED.
&&
GEWThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lamont, OK (KLMN), 12:00Z
11.8 hours before the tornado, 88 km from the path. May 24, 2011.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -401 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 375 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
- 0-3 km lapse rate
- 2.9 K/km
The radar
The Tulsa radar (KINX), 95 km away, was scanning. The volume nearest the touchdown began at 23:49 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:02 UTC | TSTM WND GST 61 | 2 Nw Ponca City | Kay, OK | |
| 22:30 UTC | TSTM WND GST 58 | 8 E Newkirk | Kay, OK | |
| 23:45 UTC | TORNADO | 10 W Hominy | Osage, OK | BEGINNING POINT OF 2.8 MILE LONG TORNADO THAT DOWNED TREES AND POWER LINES. RATED EF-1. |
| 23:50 UTC | TSTM WND DMG | Pawnee | Pawnee, OK | TOR081- TREES DOWNED IN PAWNEE. |
| 23:50 UTC | TORNADO | 10 Nw Hominy | Osage, OK | BEGINNING POINT OF A 17 MILE LONG TORNADO THAT BLEW DOWN POWER POLES AND TREES. RATED EF-2. |
| 23:57 UTC | TSTM WND GST 67 | 1 W Hominy | Osage, OK | |
| 00:10 UTC | TSTM WND DMG | 2 W Pawhuska | Osage, OK | HOUSE DESTROYED AND TREES DOWN. POSSIBLE TORNADO. ABOUT ONE MILE FROM AIRPORT. |
| 00:15 UTC | TSTM WND DMG | Cleveland | Pawnee, OK | SVR-367 TREES AND SOME POWERLINES DOWNED IN CLEVELAND. |
| 00:16 UTC | TSTM WND DMG | 1 Ne Pawhuska | Osage, OK | TREES REPORTED DOWN FROM THE WIND. LOCATION APPROXIMATE. |
| 00:18 UTC | TSTM WND GST 60 | Hallett | Pawnee, OK | |
| 00:20 UTC | TSTM WND DMG | 4 W Pawhuska | Osage, OK | 10 INCH TREES DOWN AND ACROSS HIGHWAY 60 |
| 00:30 UTC | TSTM WND GST 70 | Mannford | Creek, OK | 70 TO 80 MPH GUSTS. POWER LINE FLASHES. |
| 00:35 UTC | TSTM WND DMG | Bartlesville | Washington, OK | FRANK PHILLIPS AND VIRGINIA AVE. CHURCH DAMAGED. HOSPITAL ALSO DAMAGED AT FRANK PHILLIPS NEAR HWY 75. |
| 00:50 UTC | TSTM WND DMG | 5 W Collinsville | Tulsa, OK | SHINGLES OFF ROOF AND DOUBLE WIDE GARAGE DOOR CREASED BY WIND. |
| 00:53 UTC | TSTM WND GST 60 | 3 W Sand Springs | Tulsa, OK | ESTIMATED 50 TO 60 MPH. |
| 01:00 UTC | TSTM WND GST 66 | 4 Nw Skiatook | Osage, OK | SVR368 |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 24, 2011
47 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 24 | 2:35 PM CDT | EF0 | Haskell, KS | 0.5 | 50 | |||
| May 24 | 2:10 PM MDT | EF0 | Prowers, CO | 0.3 | 75 | |||
| May 24 | 3:20 PM CDT | EF3 | Blaine, OK | 13.2 | 880 | 1 | 2 | |
| May 24 | 3:31 PM CDT | EF3 | Caddo, OK | 8.6 | 800 | |||
| May 24 | 3:34 PM CDT | EF0 | Gray, KS | 0.4 | 50 | |||
| May 24 | 3:45 PM CDT | EF0 | Finney, KS | 0.3 | 50 | |||
| May 24 | 3:47 PM CDT | EF0 | Major, OK | 0.7 | 80 | |||
| May 24 | 3:50 PM CDT | EF5 | El Reno–Piedmont tornado, OK | 63.1 | 1,760 | 9 | 181 | |
| May 24 | 4:55 PM EDT | EF0 | Russell, VA | 4.2 | 50 | $30,000 | ||
| May 24 | 4:37 PM CDT | EF0 | Canadian, OK | 1.5 | 50 | |||
| May 24 | 4:52 PM CDT | EF2 | Stafford, KS | 11.8 | 500 | 2 | 1 | |
| May 24 | 5:06 PM CDT | EF4 | Chickasha tornado, OK | 33.3 | 880 | 1 | 48 | |
| May 24 | 5:09 PM CDT | EF1 | Barton, KS | 5.1 | 75 | 1 | $250,000 | |
| May 24 | 5:20 PM CDT | EF0 | Rush, KS | 0.6 | 75 | |||
| May 24 | 5:26 PM CDT | EF4 | Goldsby tornado, OK | 23.1 | 880 | 61 | ||
| May 24 | 5:35 PM CDT | EF0 | Rush, KS | 6.2 | 1,200 | |||
| May 24 | 5:45 PM CDT | EF0 | McClain, OK | 0.7 | 50 | |||
| May 24 | 5:46 PM CDT | EF0 | Montague, TX | 0.0 | 30 | |||
| May 24 | 5:50 PM CDT | EF2 | Payne, OK | 10.4 | 880 | 18 | ||
| May 24 | 6:01 PM CDT | EF1 | Pawnee, KS | 4.7 | 200 | $110,000 | ||
| May 24 | 6:02 PM CDT | EF1 | McClain, OK | 0.5 | 40 | |||
| May 24 | 6:27 PM CDT | EF0 | Rush, KS | 1.3 | 150 | |||
| May 24 | 6:36 PM CDT | EF2 | Pottawatomie, OK | 2.0 | 50 | 32 | ||
| May 24 | 6:40 PM CDT | EF0 | Montague, TX | 0.0 | 30 | |||
| May 24 | 6:44 PM CDT | EF1 | Osage, OK | 2.8 | 440 | |||
| May 24 | 7:11 PM CDT | EF0 | Barton, KS | 0.4 | 50 | |||
| May 24 | 7:22 PM CDT | EF0 | Barton, KS | 3.4 | 50 | |||
| May 24 | 7:30 PM CDT | EF1 | Johnston, OK | 5.5 | 1,200 | |||
| May 24 | 7:34 PM CDT | EF0 | Cooke, TX | 1.6 | 100 | |||
| May 24 | 7:38 PM CDT | EF0 | Wise, TX | 0.0 | 30 | $2,000 | ||
| May 24 | 7:38 PM CDT | EF0 | Parker, TX | 0.4 | 40 | $10,000 | ||
| May 24 | 7:45 PM CDT | EF0 | Tarrant, TX | 1.7 | 50 | $1,000 | ||
| May 24 | 7:50 PM CDT | EF0 | Ellsworth, KS | 0.5 | 50 | |||
| May 24 | 7:51 PM CDT | EF2 | Denton, TX | 1.5 | 220 | $750,000 | ||
| May 24 | 8:23 PM CDT | EF1 | Dallas, TX | 1.4 | 500 | $150,000 | ||
| May 24 | 8:42 PM CDT | EF2 | Wagoner, OK | 10.2 | 400 | $110,000 | ||
| May 24 | 9:13 PM CDT | EF2 | Wagoner, OK | 4.4 | 450 | $400,000 | ||
| May 24 | 9:48 PM CDT | EF1 | Delaware, OK | 7.0 | 150 | |||
| May 24 | 9:48 PM CDT | EF0 | Dallas, TX | 0.0 | 30 | |||
| May 24 | 9:50 PM CDT | EF1 | Latimer, OK | 2.5 | 300 | |||
| May 24 | 10:06 PM CDT | EF1 | Delaware, OK | 6.0 | 150 | |||
| May 24 | 10:14 PM CDT | EF0 | LeFlore, OK | 1.5 | 100 | |||
| May 24 | 10:43 PM CDT | EF0 | Kaufman, TX | 0.0 | 20 | |||
| May 24 | 10:44 PM CDT | EF2 | LeFlore, OK | 12.0 | 1,760 | $100,000 | ||
| May 24 | 11:37 PM CDT | EF1 | Crawford, OK to AR | 5.2 | 800 | $50,000 | ||
| May 24 | 11:53 PM CDT | EF4 | Etna–Centerpoint tornado, AR | 45.7 | 2,200 | 4 | 27 | $9.1 million |
| May 24 | 12:25 AM CDT | EF3 | Johnson, AR | 29.0 | 1,430 | 1 | 4 | $13 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.